Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 73, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 19, 2020, 12:41 AM CDT for Hutchinson County, Moore County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2020, 12:41 AM CDT (05:41 UTC)
- Expired
- Jun 19, 2020, 1:45 AM CDT
- In force
- 64 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Hutchinson County, TX, Moore County, TX
The radar
The Amarillo radar (KAMA), 68 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 653 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 2466 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 12:29 AM CDT, 12 minutes earlier.
Area forecast discussion, Jun 19, 12:29 AM CDT, 12 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 1229 AM CDT Fri Jun 19 2020 .AVIATION... 06Z TAF Cycle VFR conditions are expected at the Amarillo TAF site through 06Z Saturday. East to southeast winds 5 to 15 knots at the Amarillo TAF site through 06Z Saturday. VFR conditions at the Guymon and Dalhart TAF sites except for MVFR conditions between 12Z and 18Z Friday at the Dalhart TAF site and then in and near showers and thunderstorms at both the Dalhart and Guymon TAF sites between 00Z and 06Z Saturday. North and northeast to east winds 5 to 15 knots through 06Z Saturday except for winds of 10 to 20 knots with some occasional gusts near 25 knots between 06Z and 12Z Friday at both the TAF sites. Winds will become erratic and strong in and near any thunderstorms. Schneider && .PREV DISCUSSION... /Issued 636 PM CDT Thu Jun 18 2020/ AVIATION... For the 00z TAFs: Somewhat difficult forecast with the front draped across the Panhandles, so wind speeds could vary with the need for amendments if the front stalls/moves differently. That said, feel the trend in this TAF cycle is good. Thunderstorm chances have decreased for today/tonight, and confidence was high enough not to include a mention at the start of the cycle, but chances return later in the cycle tomorrow along the stalled boundary; where that ends up is still in question. MVFR clouds may develop tomorrow with increased low level moisture (dewpoints in the 50s/60s) and easterly upslope flow through the early morning hours. Guerrero PREV DISCUSSION... /Issued 406 PM CDT Thu Jun 18 2020/ DISCUSSION... As of this writing, a surface cold front was draped across the forecast area in a southwest to northeast fashion this afternoon roughly along the highway 60 corridor. For tonight, based on satellite and radar trends, have slowed down the timing of pops and leaned closer to CONSHORT values for the first few hours of the forecast period, then gradually stepped them up later this evening and tonight due to close proximity of the frontal boundary plus an approaching minor upper level shortwave trof. If any storms form, a few may become strong to severe through mid evening, with damaging winds the primary hazard. In addition, the strongest, slow moving storms may be capable of producing locally heavy rainfall, which could lead to flooding or flash flooding. On Friday and Friday night, the cold front will likely hang around the area, or possibly push even further south. Another minor upper level shortwave trof is progged to traverse the region later Friday into Friday evening, setting the stage for the development of showers and tstms across at least parts of the area. Max temperatures Friday will be strongly dependent on cloud cover and frontal boundary location, with bust potential possible should the cooler METMOS and MAVMOS values verify. Severe potential is also dependent on extent of cloud cover and location of the frontal boundary. Lingering showers and some thunderstorms expected Saturday into Saturday evening. Slight chc to low end chc values look plausible. A brief period of dry weather is then slated for late Saturday night through Monday afternoon. Northwest flow aloft is then expected across the OK and TX Panhandles during early to middle part of next week, which is typically favorable for bringing showers and storms into the area from sern CO and ern NM, mainly during the late afternoon and nighttime hours. Mainly slgt chc pops from Monday night through Thursday offered by the NBM seem plausible given the progged pattern. 02 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 11/36
Hazardous weather outlook, Jun 18, 3:43 PM CDT, 8 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 343 PM CDT Thu Jun 18 2020 OKZ001>003-TXZ001>020-317-191100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 343 PM CDT Thu Jun 18 2020 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Through Tonight. Thunderstorms are possible through tonight across the Oklahoma and Texas Panhandles. If storms form, a few will have the potential to become strong to severe through mid evening, with damaging winds the primary hazard. In addition, locally heavy rainfall may accompany the strongest, slow moving storms, which could result in flooding or flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms will be possible across at least parts of the Oklahoma and Texas Panhandles Friday through Saturday evening, and then again Monday night through Wednesday. Some storms will have the potential to become strong to severe, with damaging winds and large hail the primary hazards. In addition, locally heavy rainfall may accompany the strongest, slow moving storms, which could result in flooding or flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. 02
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 12:52 AM CDT | Special Weather Statement | AMA | Ochiltree | 68 min |
| Jun 19, 12:56 AM CDT | Special Weather Statement | AMA | Roberts | 64 min |
| Jun 19, 1:26 AM CDT | Severe Thunderstorm Warning | AMA | Hutchinson, Moore | 64 min |
| Jun 19, 1:38 AM CDT | Special Weather Statement | AMA | Ochiltree | 37 min |
| Jun 19, 1:52 AM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 68 min |
| Jun 19, 2:27 AM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 42 min |
| Jun 19, 3:03 AM CDT | Special Weather Statement | AMA | Ochiltree | 57 min |
| Jun 19, 3:04 AM CDT | Special Weather Statement | AMA | Lipscomb | 56 min |
| Jun 19, 3:11 AM CDT | Special Weather Statement | AMA | Ochiltree | 64 min |
| Jun 19, 4:37 AM CDT | Special Weather Statement | AMA | Lipscomb | 23 min |
| Jun 19, 5:03 AM CDT | Special Weather Statement | AMA | Lipscomb | 27 min |
| Jun 19, 3:38 PM CDT | Special Weather Statement | AMA | Potter | 37 min |
| Jun 19, 3:40 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 35 min |
| Jun 19, 4:11 PM CDT | Areal Flood Advisory | AMA | Potter, Randall | 79 min |
| Jun 19, 4:13 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 47 min |
| Jun 19, 4:16 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 44 min |
| Jun 19, 4:30 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Moore, Potter | 45 min |
| Jun 19, 4:56 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 49 min |
| Jun 19, 4:58 PM CDT | Special Weather Statement | AMA | Collingsworth | 32 min |
| Jun 19, 5:12 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson | 33 min |
| Jun 19, 5:21 PM CDT | Areal Flood Advisory | AMA | Armstrong, Carson | 114 min |
| Jun 19, 5:43 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 46 min |
| Jun 19, 5:44 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray, Potter, Randall | 46 min |
| Jun 19, 5:59 PM CDT | Flash Flood Warning | AMA | Armstrong, Carson | 3 hr |
| Jun 19, 6:27 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray | 48 min |
| Jun 19, 6:45 PM CDT | Special Weather Statement | AMA | Deaf Smith, Randall | 30 min |
| Jun 19, 2:23 AM CDT | Special Weather Statement | AMA | Beaver | 67 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.